I've been on 450 mg of Lamictal - for temporal lobe epilepsy - for almost a year now. In the past, I've had a tendency to develop medication-induced hyperprolactinemia. Therefore, I was quite relieved when I started taking Lamictal, and it was controlling my seizures, yet having no effect on my prolactin levels.
However, in the past month or so, I've noticed that my breast pain has started up again. I had my prolactin level checked last week, and sure enough it's up to around 100 (s/b around 26, I understand).
Is Lamictal known for causing elevated prolactin levels? If I have to get off of yet another medication due to this problem, I'm contemplating the Vagus Nerve Stimulator. I understand, though, that chest wall stimlation and or scarring can also elevate prolactin levels.
I could not find any publications or research data to suggest that Lamictal or Vagal Nerve stimulation would cause increased prolactin levels. If you have not had a formal endocrine evaluation to evaluate this disorder, I would suggest obtaining one. Also, elevated prolactin levels can be secondary to an abnormal growth within you pituitary gland. These possibilities need to be evaluated. I hope this helps.
I am new to this forum so please excuse me if I am not doing this correctly. I am taking 450mg a day of Lamical as well. I was on 400mg a day until I had another grand mal seizer. My doctor then increased my meds. I started having seizers when I was 17 years old. I am now 24, married, and have an 8 month old daughter. I would just like to chat with you about the types of seizers you have, different meds you have been on and so on if you would like. You can post another response or email me. Hope to hear from you soon!
I'm sorry that I didn't see your post sooner than now! I've been away. I'm not sure that I'm able to correspond with anyone right now (my life is pretty busy lately) but I'd like to direct you to www.braintalk.org. There are separate forums there for just about any neurological condition that exists. If you check out the epilepsy section, you'll find tons of friendly people with whom you can share experiences and ideas.
Also, the Epilepsy Foundation of America's web site has a great forum for patients and loved ones, etc.
Take care - If I'm able, I may send you an email someday!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.